Alert archive / Texas / Flash Flood Warnings in 2007
Flash Flood Warning 1, NWS Fort Worth, TX
NWS Fort Worth, TX issued this flash flood warning at Sep 26, 2007, 3:01 PM CDT for Hopkins County, Texas. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 26, 2007, 3:01 PM CDT (20:01 UTC)
- Expired
- Sep 26, 2007, 6:00 PM CDT
- In force
- 3 hr
- Issued by
- NWS Fort Worth, TX
- Area
- Counties, with a storm outline in the text
- Flood severity
- None
County Hopkins County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 168 km from the middle of the area, began a volume at 20:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 26, 3:54 PM CDT | FLASH FLOOD | Sulphur Springs, TX | ROADS HAD TO BE BARRICADED TO TO HIGH WATER |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 53 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 8.0 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 899 J/kg
- Mixed-layer CIN
- -49 J/kg
- Mixed-layer LCL
- 1087 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 16 m²/s²
- 0-3 km storm-relative helicity
- 26 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KFWD 262001
FFWFWD
TXC223-262300-
/X.NEW.KFWD.FF.W.0001.070926T2001Z-070926T2300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
301 PM CDT WED SEP 26 2007
THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHERN HOPKINS COUNTY IN NORTHEAST TEXAS...
* UNTIL 600 PM CDT
* AT 301 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
VERY HEAVY RAIN FROM A THUNDERSTORM NEAR COMO...OR ABOUT 6 MILES
SOUTHEAST OF SULPHUR SPRINGS...MOVING EAST AT 10 MPH.
* THE STORM PRODUCING VERY HEAVY RAIN WILL OTHERWISE REMAIN OVER
MAINLY RURAL AREAS OF THE INDICATED COUNTY.
LAT...LON 3299 9577 3306 9581 3322 9569 3325 9529
3297 9531
TIME...MOT...LOC 2001Z 288DEG 9KT 3310 9551
$$2 follow-up statements
000
WGUS74 KFWD 262057
FFSFWD
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
356 PM CDT WED SEP 26 2007
TXC223-262300-
/X.CON.KFWD.FF.W.0001.000000T0000Z-070926T2300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
HOPKINS TX-
356 PM CDT WED SEP 26 2007
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 600 PM CDT FOR
SOUTHERN HOPKINS COUNTY...
AT 356 PM CDT...THE THUNDERSTORM THAT PRODUCED THE VERY HEAVY RAIN
WAS WEAKENING...BUT HAS LEFT UP TO FIVE INCHES OF RAIN IN SOME PARTS
OF THE COUNTY. THE STORM IS MOVING EAST AT 10 MPH.
EVEN THOUGH THE RAIN IS LETTING UP...IT WIIL TAKE SOME TIME FOR THE
RUNOFF TO MOVE OFF OF FLOODED ROADWAYS AND LOW WATER CROSSINGS.
CONTINUE TO EXERCISE CAUTION.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
LAT...LON 3299 9577 3306 9581 3322 9569 3325 9529
3297 9531
TIME...MOT...LOC 2056Z 288DEG 9KT 3306 9535
$$000
WGUS74 KFWD 262159
FFSFWD
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
458 PM CDT WED SEP 26 2007
TXC223-262208-
/X.CAN.KFWD.FF.W.0001.000000T0000Z-070926T2300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
HOPKINS TX-
458 PM CDT WED SEP 26 2007
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR SOUTHERN HOPKINS
COUNTY...
IT HAS BEEN ABOUT TWO HOURS SINCE SIGNIFICANT RAIN HAS FALLEN...SO
RUNOFF HAS LIKELY DIMINISHED. ADDITIONAL RAIN IS LIKELY...BUT THESE
NEW STORMS ARE MUCH SMALLER AND NOT LIKELY TO PRODUCE ENOUGH RAIN TO
CAUSE PROBLEMS.
LAT...LON 3299 9577 3306 9581 3322 9569 3325 9529
3297 9531
TIME...MOT...LOC 2158Z 288DEG 9KT 3301 9517
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at Sep 26, 1:44 PM CDT, 1 hour 17 minutes earlier.
Area forecast discussion, Sep 26, 1:44 PM CDT, 1 hour 17 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 144 PM CDT WED SEP 26 2007 .AVIATION... SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE MAINLY EAST OF A SHERMAN /KGYI/...FORT WORTH /KFTW/...LLANO /KAQO/ LINE THROUGH SUNSET. HAVE KEPT CB MENTIONED THROUGH 01Z IN ALL OF THE FORECAST TAF SITES. A WEAK FRONTAL BOUNDARY REMAINS ACROSS THE NORTHWESTERN PART OF THE FORECAST AREA...BUT IS BECOMING MORE DIFFUSE. SOUTHWESTERLY WINDS AROUND 5 KNOTS AT THE TAF SITES THIS AFTERNOON ARE EXPECTED BECOME LIGHT AND VARIABLE BY THIS EVENING. #58 && .PREV DISCUSSION... /ISSUED 1152 AM CDT WED SEP 26 2007/ UPDATE... VISIBLE SATELLITE IMAGERY SHOWS DECENT CONVECTION DEVELOPING SOUTHEAST OF A BONHAM...TO STEPHENVILLE...TO GOLDTHWAITE LINE. LOCAL MODEL FORECASTS INDICATE THAT THUNDERSTORMS SHOULD CONTINUE TO DEVELOP ACROSS THIS AREA. HAVE INCREASED POPS ACROSS THE CENTRAL AND EAST. WILL UPDATE THE HAZARDOUS WEATHER OUTLOOK TO INCLUDE POSSIBLE GUSTY WINDS AND SMALL HAIL. UPDATES HAVE BEEN SENT. #58 PREV DISCUSSION... /ISSUED 640 AM CDT WED SEP 26 2007/ 640 AM AVIATION FORECAST...WE HAVE LEFT LOW-LEVEL WIND SHEAR CONDITIONS IN THE TAFS THROUGH 14Z AND 15Z AT ALL OF THE FIVE TAF SITES. THE SHEAR HAS NOT BEEN EXTREMELY STRONG...BUT THE SHEAR IS QUITE LOW TO THE GROUND. AFTER THE SHEAR HAS WEAKENED...WE WILL HAVE SOME PATCHY FOG AND LOW CLOUDS...WHICH WILL BURN OFF BY MID-MORNING. A FEW THUNDERSTORMS ARE POSSIBLE TODAY...AS A STATIONARY FRONT REMAINS ACROSS AREAS IMMEDIATELY NORTH OF THE DFW AREA. #26 DISCUSSION... FRONTAL BOUNDARY HAS STALLED ALONG A LINE FROM NEAR FAYETTEVILLE AR...TO ADA OK...TO SAN ANGELO. OBS SHOW A GOOD TEMP/DP GRADIENT BETWEEN OKLAHOMA AND NORTH TEXAS. THIS FEATURE WILL HANG AROUND FOR AT LEAST THE NEXT 24 HRS...HELPING TO PROVIDE FOCUS FOR ANY CONVECTION THAT DEVELOPS. PRECIP CHANCES WILL BE HIGHEST IN THE NORTHEAST TODAY CLOSE TO THE BETTER UPPER LEVEL FORCING. EXPECT SCATTERED SHOWERS AND THUNDERSTORMS THIS AFTERNOON SIMILAR TO YESTERDAY. WEAK SHORTWAVES WILL PASS BY IN NORTHWEST FLOW ALOFT ON THURSDAY...WARRANTING THE INCLUSION OF SOME POPS IN THE EAST AND SOUTHEAST. HIGH PRESSURE AT THE SURFACE AND ALOFT WILL OCCUPY NORTH TEXAS FRIDAY THROUGH SUNDAY...ENSURING BENIGN WEATHER. EXPECT SOME COOLER WEATHER OVERNIGHT IN THE NORTHEAST FRIDAY AND SATURDAY MORNINGS AS DRIER AIR PUSHES INTO THE REGION...WITH LOWS EXPECTED IN THE LOWER 60S. RIDGING ALOFT WILL BE SCOURED OUT BY EXPANSIVE TROUGHING AT THE BEGINNING OF NEXT WEEK. A STRONG LEAD SHORTWAVE WILL MOVE THROUGH THE CENTRAL PLAINS ON SUNDAY. BOTH THE ECMWF AND THE GFS BRING THE ASSOCIATED COLD FRONT TO THE RED RIVER AND STALL IT. SIMILARLY...ANOTHER FRONT WILL APPROACH NEXT WEDNESDAY. THESE FEATURES MAY BRING SOME SCATTERED SHOWERS AND THUNDERSTORMS TO NORTH TEXAS...BUT DETAILS ARE HARD TO PINPOINT AT THIS TIME. IT APPEARS FOR AT LEAST THE NEXT 7 DAYS WE WILL HAVE TO WAIT A LITTLE LONGER FOR OUR FIRST REAL FALL COLD FRONT. /13 && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 92 71 91 68 90 / 30 10 10 10 0 WACO, TX 92 69 91 68 90 / 30 10 20 10 0 PARIS, TX 85 66 86 61 86 / 50 20 10 10 0 DENTON, TX 89 67 90 63 90 / 30 10 10 10 0 MCKINNEY, TX 88 66 89 63 88 / 40 10 10 10 0 DALLAS, TX 90 72 90 69 88 / 30 10 10 10 0 TERRELL, TX 90 70 89 64 89 / 40 10 10 10 0 CORSICANA, TX 91 70 90 66 88 / 40 20 20 10 0 TEMPLE, TX 91 69 91 66 90 / 20 10 20 10 0 && .FWD WATCHES/WARNINGS/ADVISORIES... NONE. && 58/25/58
Hazardous weather outlook, Sep 26, 12:05 PM CDT, 2 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 1205 PM CDT WED SEP 26 2007 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-271100- ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA- DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON- HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS- LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO- PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT- WISE-YOUNG- 1205 PM CDT WED SEP 26 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE... THERE IS A CHANCE OF THUNDERSTORMS ACROSS NORTH TEXAS THROUGH TONIGHT. CLOUD TO GROUND LIGHTNING AND HEAVY RAIN WILL ACCOMPANY SOME OF THE STORMS. WIND GUSTS OVER 40 MPH AND SOME SMALL HAIL MAY OCCUR WITH A FEW OF THE STORMS THROUGH SUNSET. .DAYS TWO THROUGH SEVEN... THERE IS A SLIGHT CHANCE OF THUNDERSTORMS THURSDAY AFTERNOON MAINLY SOUTHEAST OF A SULPHUR SPRINGS...HILLSBORO...LAMPASAS LINE. LIGHTNING AND HEAVY RAIN WILL BE THE MAIN WEATHER HAZARDOUS FROM THESE STORMS. .SPOTTER INFORMATION STATEMENT... LIMITED SPOTTER ACTIVATION MAY BE REQUESTED THROUGH SUNSET EAST OF A BONHAM...TO GOLDTHWAITE LINE. 26
The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 25, 7:35 PM CDT | Special Weather Statement | FWD | Fannin | 25 min |
| Sep 25, 7:57 PM CDT | Special Weather Statement | FWD | Fannin | 33 min |
| Sep 25, 8:08 PM CDT | Severe Thunderstorm Warning | FWD | Fannin | 36 min |
| Sep 26, 3:03 PM CDT | Special Weather Statement | FWD | Hopkins | 27 min |
Nearby
Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.